MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-7.0D-65-REDO
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that on (b)(6) 2018, there was spontaneous rupture of one of the lumens in a redo double lumen tpn catheter set that had been implanted in a (b)(6) male patient.The device was initially implanted on (b)(6) 2018 to replace a similar device that also had a ruptured lumen.This event is reported in mdr 1820334-2019-00016.A repair kit was used to repair the device and the redo double lumen tpn catheter stayed in place in the patient.Additional information has been requested with regards to the device, event, and patient details but have not been provided at the time of this report.
 
Additional Manufacturer Narrative
Additional information b5:additional information received on (b)(6) 2019 identified that per the customer, the device ruptured just above the clamp, at the junction of the silicone and plastic tip part.Additionally, the customer clarified that rupture is meant as a breakage/break off and both the first and second devices were placed in the same insertion site (right side).Also, it was reported that blood was freely aspirated for both devices and there were no difficulties during the administration of fluid.The catheter was being used for chemotherapy and was flushed prior to placement.The catheter was flushed one time per day with 10ml of nacl (saline), locked with clips and stopcock, external patch and the stopcock was changed on a daily basis.A2 d10-broken end returned.Corrected data d6-explant date-the device was not explanted, it was repaired.H10-the patient's actual weight was reported as 9.6kg.Device evaluation one device returned to manufacturer for investigation.Investigation results: ¿ visual exam notes 6.5 fr wing fitting has pulled away at the hub; the glue appears broken investigation a document-based investigation reviewed the following: complaint history, device history record, instructions for use, and quality control specifications a review of relevant manufacturing documents was conducted.It was concluded that there was no related gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed one other reported complaint (1820334-2019-00016-same failure mode, same patient) for lot 8934852.The product ifu provides the proper warnings, precautions, and instructions for use: indications for use cook tpn redo catheters and sets are used for administration of parenteral nutrition, chemotherapy, other therapeutic drugs, and blood.The "redo" suffix on the order number indicates that the cuff is 5 cm distal to the suture rings.Warnings ¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately.Precautions ¿ extreme caution must be used in placement and monitoring.¿ silicon catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.Conclusion based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8209040
Report Number1820334-2019-00017
Device Sequence Number334617
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)210618(10)8934852
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Device Lot Number8934852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR
Patient Weight10